MAUDE Adverse Event Report: CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 44 reports, regarding 62 devices, for this device family and failure mode.During this same time frame 6,423,613 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the plpul2020, ultra surgical smoke evacuation pencil device was used in an abdominoplasty-fleur de lis procedure on (b)(6) 2026, and ¿the plume pens are still breaking.The one they are using in the current case did the same thing she described to you when the portion of the pen inside that holds the tip intact fails causing the tip to be loose and wiggle around inside the sheath¿ it's not the smoke capture port (sheath), it's the portion inside of that holds the tip that breaks and doesn't 'hold' the tip well, or becomes loose altogether.It's like a portion of whatever holds the tip in breaks and then it can't hold the tip well or at all.They were doing an abdominoplasty-fleur de lis.She said it did fall out onto the patient." further assessment found "it was only the tip that fell out onto the patient, not the metal component that hold the tip." the tip fell onto - not into - the patient, and was removed from the field.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key24278276
Report Number1320894-2026-00027
Device Sequence Number15598281
Product Code GEI
UDI-Device Identifier20845854061210
UDI-Public(01)20845854061210(17)280611(10)WM20250622
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2020
Device Lot NumberWM20250622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic